Journal of Emergencies, Trauma, and Shock
Home About us Editors Ahead of Print Current Issue Archives Search Instructions Subscribe Advertise Login 
Users online:791   Print this pageEmail this pageSmall font sizeDefault font sizeIncrease font size   
CASE REPORT
Year : 2018  |  Volume : 11  |  Issue : 3  |  Page : 228-229

Camphor poisoning: A rare cause of acute symptomatic seizures in children


Department of Emergency Medicine and Critical Care, Amrita University, Kochi, Kerala, India

Correspondence Address:
Prannoy George Mathen
TC: 4/2314, VH: 107, Upper Meridian Road, Kuravankonam, Kowdiar P. O, Trivandrum - 695 003, Kerala
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/JETS.JETS_21_18

Rights and Permissions

Camphor is a toxic compound easily available over the counter, which can cause fatal seizures in children when ingested. It is available in several forms and is commonly used in Indian households, especially for religious rituals and for its cough-suppressive and nasal-decongestant effect. The toxic effect remains unknown in most homes. Seizures are usually well controlled with intravenous benzodiazepines, and recurrences of seizures are rarely reported.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed4766    
    Printed69    
    Emailed0    
    PDF Downloaded19    
    Comments [Add]    

Recommend this journal